zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Stability and Hopf bifurcations in a delayed Leslie-Gower predator-prey system. (English) Zbl 1170.34051
The delayed Leslie - Gower (LG) predator - prey system $$ x^{\prime}(t) = r_1 x(t) \biggl (1 - \frac{x(t-\tau)}{K} \biggr ) - m x(t) y(t),$$ $$ y^{\prime}(t) = r_2 y(t) \biggl (1 - \frac{y(t)}{\gamma x(t)} \biggr ) $$ is studied. The delay $\tau$ is considered as the bifurcation parameter and the characteristic equation of the linearized system of the original system at the positive equilibrium is analysed. It is shown that Hopf bifurcations can occur as the delay crosses some critical values. The main contribution of this paper is that the linear stability of the system is investigated and Hopf bifurcations are demonstrated. Conditions ensuring the existence of global Hopf bifurcation are given, i.e., when $r_1 > 2mK\gamma,$ LG system has at least $j$ periodic solutions for $\tau > \tau_j^{+} (j\geq 1).$ The formulae determining the direction of the bifurcations and the stability of the bifurcating periodic solutions are given by using the normal form theory and center manifold theorem. The numerical simulations are also included. Basing on the global Hopf bifurcation result by {\it J. Wu} [Trans. Am. Math. Soc. 350, No. 12, 4799--4838 (1998; Zbl 0905.34034)] for functional differential equations, the authors demonstrate the global existence of periodic solutions.

34K18Bifurcation theory of functional differential equations
34K60Qualitative investigation and simulation of models
92D25Population dynamics (general)
34K13Periodic solutions of functional differential equations
34K20Stability theory of functional-differential equations
Full Text: DOI
[1] Wu, J.: Symmetric functional differential equations and neural networks with memory, Trans. amer. Math. soc. 350, 4799-4838 (1998) · Zbl 0905.34034 · doi:10.1090/S0002-9947-98-02083-2
[2] Braza, P. A.: The bifurcation structure of the Holling -- tanner model for predator -- prey interactions using two-timing, SIAM J. Appl. math. 63, 898-904 (2003) · Zbl 1035.34043 · doi:10.1137/S0036139901393494
[3] Collings, J. B.: Bifurcation and stability analysis for a temperature-dependent mite predator -- prey interaction model incorporating a prey refuge, Bull. math. Biol. 57, 63-76 (1995) · Zbl 0810.92024
[4] Hsu, S. B.; Huang, T. W.: Global stability for a class of predator -- prey systems, SIAM J. Appl. math. 55, 763-783 (1995) · Zbl 0832.34035 · doi:10.1137/S0036139993253201
[5] Hsu, S. B.; Huang, T. W.: Hopf bifurcation analysis for a predator -- prey system of Holling and Leslie type, Taiwanese J. Math. 3, 35-53 (1999) · Zbl 0935.34035
[6] May, R. M.: Stability and complexity in model ecosystems, (1974)
[7] Tanner, J. T.: The stability and the intrinsic growth rates of prey and predator populations, Ecology 56, 855-867 (1975)
[8] Cushing, J. M.: Integrodifferential equations and delay models in population dynamics, (1977) · Zbl 0363.92014
[9] Gopalsamy, K.: Harmless delay in model systems, Bull. math. Biol. 45, 295-309 (1983) · Zbl 0514.34060
[10] Kuang, Y.: Delay differential equations with applications in population dynamics, (1993) · Zbl 0777.34002
[11] Beretta, E.; Kuang, Y.: Convergence results in a well-known delayed predator -- prey system, J. math. Anal. appl. 204, 840-853 (1996) · Zbl 0876.92021 · doi:10.1006/jmaa.1996.0471
[12] Beretta, E.; Kuang, Y.: Global analysis in some delayed ratio-dependent predator -- prey systems, Nonlinear anal. 32, 381-408 (1998) · Zbl 0946.34061 · doi:10.1016/S0362-546X(97)00491-4
[13] Faria, T.; Magalháes, L. T.: Normal form for retarded functional differential equations and applications to bogdanov-Takens singularity, J. differential equations 122, 201-224 (1995) · Zbl 0836.34069 · doi:10.1006/jdeq.1995.1145
[14] Gopalsamy, K.: Delayed responses and stability in two-species systems, J. austral. Math. soc. (Ser. B) 25, 473-500 (1984) · Zbl 0552.92016 · doi:10.1017/S0334270000004227
[15] Gopalsamy, K.: Stability and oscillations in delay differential equations of population dynamics, (1992) · Zbl 0752.34039
[16] May, R. M.: Time delay versus stability in population models with two and three trophic levels, Ecology 4, 315-325 (1973)
[17] Song, Y.; Wei, J.: Local Hopf bifurcation and global periodic solutions in a delayed predator -- prey system, J. math. Anal. appl. 301, 1-21 (2005) · Zbl 1067.34076 · doi:10.1016/j.jmaa.2004.06.056
[18] Xiao, D.; Ruan, S.: Multiple bifurcations in a delayed predator -- prey system with nonmonotonic functional response, J. differential equations 176, 494-510 (2001) · Zbl 1003.34064 · doi:10.1006/jdeq.2000.3982
[19] Liu, Z.; Yuan, R.: Stability and bifurcation in a delayed predator -- prey system with beddington -- deangelis functional response, J. math. Anal. appl. 296, 521-537 (2004) · Zbl 1051.34060 · doi:10.1016/j.jmaa.2004.04.051
[20] Hutchinson, G. E.: Circular cause systems in ecology, Ann. New York acad. Sci. 50, 221-246 (1948)
[21] Leslie, P. H.; Gower, J. C.: The properties of a stochastic model for the predator -- prey type of interaction between two species, Biometrika 47, 219-234 (1960) · Zbl 0103.12502
[22] Faria, T.; Magalháes, L. T.: Normal form for retarded functional differential equations with parameters and applications to Hopf bifurcation, J. differential equations 122, 181-200 (1995) · Zbl 0836.34068 · doi:10.1006/jdeq.1995.1144
[23] Chow, S. -N.; Hale, J. K.: Methods of bifurcation theory, (1982) · Zbl 0487.47039
[24] Yan, X.; Li, W.: Hopf bifurcation and global periodic solutions in a delayed predator -- prey system, Appl. math. Comput. 177, 427-445 (2006) · Zbl 1090.92052 · doi:10.1016/j.amc.2005.11.020
[25] Yan, X.; Zhang, C.: Hopf bifurcation in a delayed lokta -- Volterra predator -- prey system, Nonlinear anal. Real world appl. 9, 114-127 (2008) · Zbl 1149.34048 · doi:10.1016/j.nonrwa.2006.09.007